Siberian Mathematical Journal

, Volume 55, Issue 1, pp 63–71 | Cite as

On one extremal problem for complex polynomials with constraints on critical values

  • V. N. Dubinin


For all fixed complex numbers a and b and a natural n ≥ 2, we study the problem of finding the supremum of the product |P′(0)P′(1)| over the set of all polynomials P of degree n satisfying the following conditions: P(0) = a and P(1) = b, while |P(z)| ≤ 1 for all z for which P′(z) = 0. As an application of the main result of the article, we give a number of exact estimates for polynomials with account taken of their critical values. We in particular establish a new version of a Markov-type inequality for an arbitrary compact set.


Chebyshev polynomial critical values distortion theorems Markov-type inequalities 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kraus D. and Roth O., “Weighted distortion in conformal mapping in Euclidean, hyperbolic and elliptic geometry,” Ann. Acad. Sci. Fenn. Math., 31, 111–130 (2006).zbMATHMathSciNetGoogle Scholar
  2. 2.
    Milovanovic G. V., Mitrinovic D. S., and Rassias Th. M., Topics in Polynomials: Extremal Problems, Inequalities, Zeros, Singapore World Sci. Publ., River Edge, NJ (1994).CrossRefzbMATHGoogle Scholar
  3. 3.
    Rahman Q. I. and Schmeisser G., Analytic Theory of Polynomials, Clarendon Press and Oxford Univ. Press, Oxford (2002) (London Math. Soc. Monogr. (N. S.); V. 26).zbMATHGoogle Scholar
  4. 4.
    Eremenko A. and Lempert L., “An extremal problem for polynomials,” Proc. Amer. Math. Soc., 122, No. 1, 191–193 (1994).zbMATHMathSciNetGoogle Scholar
  5. 5.
    Erdös P., “Some of my favorite unsolved problems,” in: A Tribute to Paul Erdös, A. Baker, B. Bollobas, A. Hajnal (eds.), Cambridge Univ. Press, Cambridge, 1990, pp. 467–478.CrossRefGoogle Scholar
  6. 6.
    Dubinin V. N., “A new version of circular symmetrization with applications to p-valent functions,” Sb.: Math., 203, No. 7, 996–1011 (2012).zbMATHMathSciNetGoogle Scholar
  7. 7.
    Hurwitz A. and Courant R., The Theory of Functions, Springer-Verlag, Berlin (1964).Google Scholar
  8. 8.
    Jenkins J. A., Univalent Functions and Conformal Mapping, Springer-Verlag, Berlin, Göttingen, and Heidelberg (1958).CrossRefzbMATHGoogle Scholar
  9. 9.
    Hayman W. K., Multivalent Functions, London, Cambridge Univ. Press (1994) (Cambridge Tracts Math.; V. 100).CrossRefzbMATHGoogle Scholar
  10. 10.
    Dubinin V. N., Capacities of Condensers and Symmetrization in Geometric Function Theory of a Complex Variable [in Russian], Dałnauka, Vladivostok (2009).Google Scholar
  11. 11.
    Eremenko A., “A Markov-type inequality for arbitrary plane continua,” Proc. Amer. Math. Soc., 135, No. 5, 1505–1510 (2007).CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Goluzin G. M., Geometric Theory of Functions of a Complex Variable, Amer. Math. Soc., Providence, R. I. (1969).zbMATHGoogle Scholar
  13. 13.
    Pommerenke Ch., “On the derivative of a polynomial,” Michigan Math. J., 6, 373–375 (1959).CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Dubinin V. N., “Inequalities for critical values of polynomials,” Sb.: Math., 197, No. 8, 1167–1176 (2006).MathSciNetGoogle Scholar
  15. 15.
    Smale S., “The fundamental theorem of algebra and complexity theory,” Bull. Amer. Math. Soc., 4, No. 1, 1–36 (1981).CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Dubinin V. N., “The four-point distortion theorem for complex polynomials,” Complex Variables Elliptic Equations (to be published).Google Scholar
  17. 17.
    Dubinin V. N., “Markov-type inequality and a lower bound for the moduli of critical values of polynomials,” Dokl. Math., 88, No. 1, 449–450 (2013).CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2014

Authors and Affiliations

  1. 1.Far-Eastern Federal UniversityVladivostokRussia
  2. 2.Institute of Applied MathematicsVladivostokRussia

Personalised recommendations